Mathematical Foundation of Convexity Correction

Quantitative Finance, Vol. 3, No. 1, 2003

18 Pages Posted: 16 May 2001 Last revised: 8 May 2011

Antoon Pelsser

Maastricht University; Netspar

Date Written: April 1, 2001

Abstract

A broad class of exotic interest rate derivatives can be valued simply by adjusting the forward interest rate. This adjustment is known in the market as convexity correction. Various ad hoc rules are used to calculate the convexity correction for different products, many of them mutually inconsistent. In this paper we put convexity correction on a firm mathematical basis by showing that it can be interpreted as the side-effect of a change of probability measure. This provides us with a theoretically consistent framework to calculate convexity corrections. Using this framework we provide exact expressions for libor in arrears, and diff swaps. Furthermore, we propose a simple method to calculate analytical approximations for general instances of convexity correction.

JEL Classification: G13

Suggested Citation

Pelsser, Antoon, Mathematical Foundation of Convexity Correction (April 1, 2001). Quantitative Finance, Vol. 3, No. 1, 2003. Available at SSRN: https://ssrn.com/abstract=267995 or http://dx.doi.org/10.2139/ssrn.267995

Antoon A. J. Pelsser (Contact Author)

Maastricht University ( email )

P.O. Box 616
Maastricht, 6200 MD
Netherlands

HOME PAGE: http://https://sites.google.com/site/apelsseraca/

Netspar ( email )

P.O. Box 90153
Tilburg, 5000 LE
Netherlands

Paper statistics

Downloads
4,967
Rank
1,061
Abstract Views
12,509